MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM
Model Number 2002-000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
Pt with 2 chest tubes (ocean) to -20 suction s/p thoracotomy.Pt did not have air leak previously, but noted continuous bubbling in air leak chamber.Collection tubing was clamped and air leak still showing as present.Connections checked and tightened/no visible holes in tubing.Air leak remained issue so drain was swapped out and no air leak present with new drain.
 
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The customer reported that an ocean single collection drain was set up on a patient.The patient had a second drain connected to them at the same time.The patient did not have an air leak prior to attaching the drain.Once the drain was set up, continuous bubbling was noted in the air leak detection chamber, even after the patient tube was clamped shut.The user checked all the connections and could not identify any holes in the tubing.The air leak persisted so they swapped the drain out for a new one, which did not detect an air leak.The device was not returned to atrium and no pictures or lot number were provided.Possible causes of an air leak are a break somewhere on the body of the drain, a nonsecure connection in the tubing or holes in the tubing, or a leak originating from the patient.The user reported that they inspected their setup for insecure connections, damage, and for a leak from the patient (by clamping off the tubing) and could not identify the source of the air leak.Without the drain being returned or pictures or a lot number provided, a proper evaluation of the device cannot be performed.For these reasons, neither the complaint nor the device nonconformity can be confirmed.A dhr review could not be completed because the lot number was not provided.An eco history of the finished good specification was reviewed and did not find any past changes that would likely be related to this complaint.The ifu for this device provides adequate instructions for the setup and operation of the device and warns the user against several actions that could lead to device air leaks.It instructs the user to check all the connections regularly.A complaint history review was completed which identified one related complaint for which the root-cause was determined to be operational context.Cars/capas were reviewed and a single related car was identified, however it was not escalated to a capa because there was no evidence of a product defect.There were no capas that were identified.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Based on the information provided in the complaint and the results of the investigation, it could not be confirmed that there are any nonconformities with the device.The cause of the air leak cannot be identified and there are many potential causes originating from the setup of the device or the condition of the patient.The root-cause of this complaint is impossible to define.H3 other text : device not returned.

Brand Name
DRAINS OCEAN SINGLE
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key15139255
Report Number3011175548-2022-00214
Device Sequence Number17546498
Product Code KDQ
UDI-Device Identifier00650862100013
UDI-Public00650862100013
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2002-000
Device Catalogue Number2002-000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown